Cold/Wind Chill, Jackson
- When
- February 19, 2:00 AM CST to 9:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- AWOS
- Coordinates
- 34.779, -85.999 (the zone’s center; the record gives no point)
The wind chill dropped into the range of zero to 5 below.
Very cold air overspread the region on the 18th behind an Arctic cold front. Temperatures dropped into the teens.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Very cold air overspread the region on the 18th behind an Arctic cold front. Temperatures dropped into the teens. Northwest winds diminished to 10 mph or less during the evening hours resulting in wind chills that briefly dipped to around zero.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 18, 11:25 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1125 PM CST WED FEB 18 2015
.UPDATE...
FOR 06Z TAFS
&&
.DISCUSSION...
/ISSUED 907 PM CST WED FEB 18 2015/
VERY FEW CHANGES MADE TO THE FORECAST FOR THIS EVENING. WITH WINDS
JUST NOW DIMINISHING OVER THE LAST HOUR AND SKIES CLEARING OUT OVER
THE LAST HOUR OR TWO...TEMPS ARE NOT INITIALLY FALLING AS RAPIDLY AS
ORIGINALLY FORECAST. BUT...WITH THE GOOD RADIATIONAL COOLING
CONDITIONS IN PLACE...DID NOT MAKE ANY CHANGES TO OVERNIGHT LOW TEMPS
OR WIND CHILLS...WITH JUST MINOR UPDATES FOR THE TRENDS FOR THE NEXT
FEW HOURS. THEREFORE...THE WIND CHILL ADVISORY AND THE WIND CHILL
WARNING WILL STAY AS IS.
LN
&&
.AVIATION...
FOR 06Z TAFS...VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD WITH
MAYBE A FEW/SCT MID LEVEL CLOUDS FILTERING IN HERE AND THERE.
WINDS INCREASE TO 5-10KT WITH POSSIBLY SOME HOURS AT 10-15KT DURING
THE DAY THURSDAY.
LN
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
FOR ALZ001>010-016.
WIND CHILL ADVISORY UNTIL 11 AM CST THURSDAY FOR ALZ001>010-016.
TN...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
FOR TNZ076-096-097.
WIND CHILL WARNING UNTIL 11 AM CST THURSDAY FOR TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 556 PM CST WED FEB 18 2015 ALZ001>010-016-TNZ076-096-097-191100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 556 PM CST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... BITTERLY COLD CONDITIONS ARE EXPECTED TONIGHT...WITH LOWS ZERO TO 5 ABOVE IN SOUTHERN MIDDLE TENNESSEE...AND 5 TO 10 IN NORTHERN ALABAMA. A NORTHWEST WIND OF 5 TO 15 MPH WILL CREATE WIND CHILLS WELL BELOW ZERO...AND PERHAPS AS LOW AS 15 BELOW ZERO IN TENNESSEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... FRIGID TEMPERATURES WILL CONTINUE THROUGH THURSDAY...WITH TEMPS REMAINING IN THE SINGLE DIGITS TO BELOW ZERO...AND WIND CHILLS REACHING INTO THE NEGATIVE VALUES THROUGH MID MORNING ON THURSDAY. HIGHS ON THURSDAY WILL ONLY RECOVER INTO THE UPPER TEENS TO MIDDLE 20S. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF LIGHT SNOW LATE THURSDAY NIGHT AND FRIDAY MORNING...TRANSITIONING TO A WINTRY MIX FROM FRIDAY AFTERNOON INTO FRIDAY NIGHT. SPECIFIC ACCUMULATIONS AND IMPACTS ARE STILL QUITE UNCERTAIN...BUT AT LEAST SOME SNOW AND ICE ACCUMULATION ARE QUITE POSSIBLE DURING THIS PERIOD. STAY ABREAST OF LATER UPDATES AND FORECASTS AS NEW INFORMATION BECOMES AVAILABLE. .SPOTTER CALL TO ACTION STATEMENT... DUE TO IMPACT WINTER WEATHER...ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY NIGHT.
The national radar mosaic for the moment the first event began.
8 cold/wind chill. Local standard time, as filed.
The wind chill dropped into the range of zero to 5 below.
The wind chill dropped into the range of zero to 5 below.
The wind chill dropped into the range of zero to 5 below.
The wind chill dropped into the range of zero to 5 below.
The wind chill dropped into the range of zero to 5 below.
The wind chill dropped into the range of zero to 5 below.
The wind chill dropped into the range of zero to 5 below.
The wind chill dropped into the range of zero to 5 below.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556060, 556071, 556061, 556063, 556067, 556072, 556076, 556064.